MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38490
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Reported by the dm via complaint communication form- the stent would only deploy about 2/3 and the thumbwheel would not completely deploy the stent.They had to break up the white cartridge and manually deliver the stent by manipulating the wire/catheter.The stent was somewhat "scrunched" and they lined it with viabahn.Post arterialgram showed a patent vessel.
 
Event or Problem Description
Reported by the dm via complaint communication form the stent would only deploy about 2/3 and the thumbwheel would not completely deploy the stent.They had to break up the white cartridge and manually deliver the stent by manipulating the wire/catheter.The stent was somewhat "scrunched" and they lined it with viabahn.Post arterialgram showed a patent vessel.Fda mdr reporting required: this event meets the criteria of an fda ¿serious injury¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ section 2.13 and 2.15 as they did have to provide a different treatment by utilizing a covered stent also reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinking during implantation'.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: the zisv6-35-125-7-120-ptx device of lot number c1477111 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Three attempts have been made to obtain additional information regarding this event.However, at the time of the investigation, a response had not yet been received.The investigation will be updated in the future should any additional information or imaging be received.Document review: prior to distribution zisv6-35-125-7-120-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-7-120-ptx of lot number c1477111 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date there is no evidence to suggest that there are any manufacturing issues associated with lot number c1477111.It should be noted that the instructions for use (ifu0118-5) states the following: ¿do not use excessive force to deploy the stent.If excessive resistance is felt when beginning deployment, remove the delivery system without deploying the stent and replace with a new device.¿ root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to difficult patient anatomy.It is possible that the patient¿s anatomy was somewhat tortuous or calcified which may have resulted in resistance during advancement and or attempted deployment.A difficult patient anatomy may have caused or contributed to resistance during deployment which may have prevented the user from completely deploying the stent using the thumbwheel on the device.From the information provided it is known that the user disassembled the handle of the device to manually deploy the stent.It is possible that this resulted in the stent deploying sub-optimally contributing to the need for placement of the viabahn stent.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient required placement of a viabahn stent during the same procedure as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9450634
Report Number3001845648-2019-00708
Device Sequence Number3039906
Product Code NIU
UDI-Device Identifier10827002384900
UDI-Public(01)10827002384900(17)191212(10)C1477111
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2019
Device Model NumberG38490
Device Catalogue NumberZISV6-35-125-7-120-PTX
Device Lot NumberC1477111
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/12/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/14/2019
11/14/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/09/2020
03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;